Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Black spots in stools - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   Hi,
I have noticed today and yesterday that I have some black spots in my stool. The stool is soft and normal color (brown) but then it looks like there are little chunks of black randomly in the middle. I am not sure if it is from food I am eating? I had a colonoscopy & endoscopy done in April of this year and was ok on the colon part but had slight gastritis and reflux which appears to be under control now. I currently take Zantac. I have also been taking fiber supplements to keep my stool soft. Should I be worried? I have not noticed it on every bowel movement, only on two so far in the last two days.
Doctor :   Hi,
Doctor :   DrXXX here
User :   Hi
Doctor :   Ok, May i know The reason for the endoscopy and colonoscopy in the month of april ?
User :   yes I was having nausea and heartburn
User :   both of which have gone away since
User :   and I also had hemmrhoids
Doctor :   ok, Do the spots turn black in the stool after sometime or they are black in the fresh stool ?
User :   they are black in the fresh stool
Doctor :   ok, this indicates bleeding from the upper part of Gastrointestinal tract
Doctor :   i consider the spot of bleeding being in the Gastric area
User :   ok so I hsould see my GI doctor? could that be my stomach area then or my esphagous?
User :   I dont feel any pain when eating
Doctor :   i suggest you to get an repeat Upper GI endoscopy which will confirm the fact
User :   ok
Doctor :   yes, it is the part of stomach and oesophagus
User :   what if it goes away
User :   theres no chance it is from something I am eating
Doctor :   yes, i do consider , since you on Zantac , the acid pain would be minimal , but if already created ulcers , zantac would not be able to heal them, hence the bleeding
User :   I dont have a history of any ulcers
User :   is it possible that I could have still gotten one while on the zantac?
User :   i take 300 mg a day
Doctor :   Yes, could be , can you tell me what food stuff you had al these two days
Doctor :   yes, but there are less chances for an ulcer to occur even when on zantac
User :   yesterday I ate a chicken salad sanwich, chips, potatoes, black olives, today i have had pizza - that is about it I had some prunes a few days ago
User :   i ate mcdonalds too which i know is bad
Doctor :   but it could also be a varicies , since you had hemorrhoids
User :   what is varicies?
Doctor :   no, i do not think any food item amongst Mcdonald causes that
User :   ok
User :   i still have a hemorrhoid - but it has not been irritating me too much and ive been using preparatiin h
Doctor :   its as similar to the hemorrhoids except that at different site
User :   inside?
User :   the intestines?
Doctor :   inside the oesophagus
User :   ok
User :   am I able to heal from these type of things with h2 blockers or do i need ppi's
Doctor :   depends o the diagnosis, if its a ulcer due gastric acid , then the choice would include PPIs
Doctor :   if its a varices then the treatment would differ
Doctor :   hence i suggest you to get an endoscopy to confirm the diagnosis
User :   ok
User :   can you tell me some other common symptoms of varices
Doctor :   along with upper GI bleed, vomiting , loss of appetite, loss of weight , pain in the chest, burps.. all these symptoms will appear on long standing variecies
User :   ok I have none of those other symptoms - I have always burped a lot though
Doctor :   Could be related to that or acid peptic disease ( gastritis )
User :   I will check with my GI doctor next week - thanks for your help I hope it is nothing too serious
User :   I am concerned
Doctor :   do not worry ,the faster you act the sooner it gets better
User :   I was originally on PPi's but came off and wtiched to zantac since july and it has worked but maybe i need to stay on ppi's
Doctor :   yes, depends on the finding from the endoscopy
User :   ok thanks
Doctor :   Thanks for consulting me
User :   thank you
Doctor :   kindly provide your feedback
User :   I will thanks
Doctor :   Bye for now
Doctor :   take care
User :   thanks you too
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor